Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 14, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 15, 2005, 9:54 AM CDT for Nolan County, Taylor County, Texas. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2005, 9:54 AM CDT (14:54 UTC)
- Expired
- May 15, 2005, 11:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Nolan County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 88 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 2.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 15, 6:20 AM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, May 15, 6:20 AM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 620 AM CDT SUN MAY 15 2005 .UPDATE... LATEST SATELLITE AND WSR-88D DATA INDICATING SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS OUR WEST COUNTIES. BASED ON TRENDS OVER THE LAST FEW HOURS...WILL INCREASE POPS ACROSS ALL ZONES FOR TODAY WITH THE HIGHEST ACROSS OUR WESTERN COUNTIES. UPDATE OUT SOON. && .PREV DISCUSSION... (ISSUED 300 AM CDT SUN MAY 15 2005) SHORT TERM... STATIONARY FRONT AND A SERIES OF UPPER-LEVEL DISTURBANCES WILL CONTINUE TO BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO WEST CENTRAL TEXAS THROUGH MONDAY. WILL CONTINUE HIGHEST POPS ACROSS OUR WESTERN COUNTIES WHERE LOW-LEVEL MOISTURE CONVERGENCE LOOKS BEST. NUMBERS CLOSE TO MAV MOS LOOK GOOD WITH A SLIGHT WARMING TREND OVER THE NEXT FEW DAYS. LONG TERM... BY THE MIDDLE OF NEXT WEEK...AN UPPER-LEVEL RIDGE BUILDS OVER TEXAS. WITH SUMMER JUST AROUND THE CORNER...EXPECT AFTERNOON HIGHS IN THE 90S THROUGH THE START OF NEXT WEEKEND. POPS NIL. && .SJT WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 23/HUBER
Hazardous weather outlook, May 15, 4:24 AM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 424 AM CDT SUN MAY 15 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-160924- BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION- JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA- SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN- 424 AM CDT SUN MAY 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...TODAY A SERIES OF UPPER LEVEL DISTURBANCES TRAVERSING THE AREA WILL BRING A CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS OVER ALL OF WEST CENTRAL TEXAS THROUGH TONIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL BE WEST OF A LINE FROM ABILENE TO SAN ANGELO TO SONORA. FREQUENT LIGHTNING...SMALL HAIL AND HEAVY RAIN WILL BE POSSIBLE IN THE STRONGEST STORMS ESPECIALLY OVER THE SOUTHWESTERN COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS INTO MONDAY AS UNSETTLED WEATHER CONTINUES OVER WEST CENTRAL TEXAS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND HEAVY RAIN. RAINFALL CHANCES WILL END ON TUESDAY AS DRY AND WARMER WEATHER SETTLES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 15
In the hours before
Special weather statement, May 15, 8:32 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 832 AM CDT SUN MAY 15 2005 TXZ064>066-071>073-151531- COKE TX-CONCHO TX-IRION TX-RUNNELS TX-STERLING TX-TOM GREEN TX- 832 AM CDT SUN MAY 15 2005 ...SIGNIFICANT WEATHER ALERT FOR THE CONCHO VALLEY FROM 830 AM TO 1030 AM THIS MORNING... A BAND OF THUNDERSTORMS WITH FREQUENT LIGHTNING...WIND GUSTS TO 45 MPH...VERY HEAVY RAIN AND POSSIBLY SMALL HAIL WILL MOVE QUICKLY SOUTHEAST ACROSS THE CONCHO VALLEY BETWEEN 830 AM AND 1030 AM. THE BAND OF STORMS WILL REACH ROBERT LEE AND WATER VALLEY BY 915 AM...SAN ANGELO AND MERTZON BETWEEN 930 AM AND 945 AM. THIS BAND OF STORMS WILL REACH A BALLINGER TO CHRISTOVAL LINE BETWEEN 1000 AM AND 1030 AM. A QUICK HALF TO ONE INCH OF RAIN IS LIKELY...AND COULD CAUSE PONDING OF WATER ON ROADS IN POOR DRAINAGE PLACES. 19
Special weather statement, May 15, 9:44 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 944 AM CDT SUN MAY 15 2005 TXZ064>066-071>073-151615- COKE TX-CONCHO TX-IRION TX-RUNNELS TX-STERLING TX-TOM GREEN TX- 944 AM CDT SUN MAY 15 2005 ...A BAND OF THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS THE CONCHO VALLEY BETWEEN 945 AM AND 1115 AM... THE LEADING EDGE OF A BAND OF THUNDERSTORMS...EXTENDING FROM ROBERT LEE TO GRAPE CREEK TO MERTZON AT 945 AM...WILL CONTINUE TO MOVE SOUTHEASTWARD. THE LEADING EDGE WILL REACH SAN ANGELO BETWEEN 1000 AM AND 1015 AM...AND WILL REACH BRONTE...ORIENT AND TENNYSON BY 1015 AM. WIND GUSTS OF 35 TO 45 MPH WILL OCCUR ALONG THE LEADING EDGE OF THIS BAND OF STORMS. THE STORMS WILL ALSO CONTAIN FREQUENT LIGHTNING... SMALL HAIL AND BRIEF VERY HEAV RAIN. A QUICK HALF TO THREE QUARTERS OF AN INCH OF RAIN IS LIKELY...AND COULD CAUSE PONDING OF WATER ON ROADS. 19
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:50 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 26 min |
| May 15, 1:33 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 27 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.